I have hypothyroidism for about the last 4 years thanks to Lithium. My question is that I have been on Synthroid 0.112mg (112MCG) tablets and have been doing well until recently. Had my TSH checked yesterday and the doctor's office called and said it was .32??? Said my doctor was going to call in 100mg instead. I thought when the number was low it meant hyper??? Am I this confused and wrong? Don't really understand all of this really! I just knew I had 3 main symptoms like back in '09-2010. Fatigue out of this world, hair starting to fall out again even though I take Biotin 1000 every day and waking up with the big swollen bags under my eyes. I'm scared the girl who called from my doctor's office got it backwards? Am I wrong..or right? Please help! Feel really crappy and sick. My cholesterol has when up suddenly even though I have been on meds. for many years. She changed it from 20mg of Zocor to Lipitor 40mg--- and now Lipitor 80mg and wants to test it again in 2 mths. and my TSH in 4 weeks! Thanks..in advance!
Confused? Have low TSH so doctor is going to reduce my Synthroid, I thought it would be increased?
Question posted by Abigayle on 5 Sep 2013
Last updated on 4 April 2021
I've been Hypo for YRS, last 6 mnths gained 45 pounds, last thing said I WAS HYPO, wants to lower thyroxine from 125 Mcgs to 88 msgs. No no no. I need tof speak with my pharmacist he was looking it up online. No no no,
I too am confused. I called to check on my thyroid results and was told by a "nurse", that my cholesterol is really high and that I will have to be on statins. She followed up with telling me my TSH is really low, but she didn't give me a number and she finished by telling me that my doctor hadn't reviewed the results yet and I would probably hear from him next week.
Hi. Just ran into this question. I think the Lipitor and other meds at crashing you. Statins don't work well in women and can cause other side effects such as fatigue, muscle pains and hard to use. I think it better to get another opinion on your Lipitor.
So what is your last TSH? It should be between .3 to 3.0 to be in normal range. I feel best closer to .3. Some doctors think it is ok to be as high as 8. Doesn't work that way for me. That is why I was wondering. My last one a few weeks ago was .44 and the fatigue, dry skin and all is no longer a problem. My Endo says it is about where you feel right, not a number.
TSH Is the key test for diagnosing and monitoring thyroid function.
Generally a low TSH is indicative of an overactive thyroid or hyperthyroidism and your thyroid hormone dose needs to be reduced.
A high TSH is indicative of an underactive thyroid or hypothyroidism and your medicine needs increasing.
It's all to do with the way the thyroid & pituitary glands and thyroid hormones work together via a feedback loop.
Your thyroid gland produces thyroid hormone. When it functions properly, your thyroid is part of a feedback loop with your pituitary gland that involves several key steps:
1. First, your pituitary senses the level of thyroid hormone that is released into the bloodstream.
2. Your pituitary releases a special messenger hormone: thyroid stimulating hormone (TSH). The role of TSH is to stimulate the thyroid to release more thyroid hormone.
3. When your thyroid, for whatever reason—illness, stress, surgery, or obstruction, for example—doesn't or can't produce enough thyroid hormone, your pituitary detects the reduced levels of thyroid hormone and moves into action by making more TSH, which then triggers your thyroid to make more thyroid hormone. This is the pituitary's effort to raise the levels of thyroid hormone and return the system to normal.
4. If your thyroid is overactive and producing too much thyroid hormone—due to disease, or taking too high a dose of thyroid hormone replacement drugs—your pituitary senses that there is too much thyroid hormone circulating and slows or shuts down TSH production. This drop in TSH is an attempt to return circulating thyroid hormone levels to normal.
Here are some links for you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.